MAUDE Adverse Event Report: INTEGRA NEUROSCIENCES PR ACCUDRAIN WITH ANTI-REFLUX VALVE; EXTERNAL CSF DRAINAGE

INTEGRA NEUROSCIENCES PR ACCUDRAIN WITH ANTI-REFLUX VALVE; EXTERNAL CSF DRAINAGE
Catalog Number INS8401
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); Pneumocephalus (4587)
Date of Event 12/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow up report will be submitted.
 
Event or Problem Description
This is 1 of 2 reports linked to mfg report number 2648988-2026-00003: medwatch "mw5182170" was received with the following information: "integra hermetic lumbar cath.Closed tip ins5010 and integra drainage system ins8401 lumbar drain inserted and dressing placed over site.Connection between lumbar catheter and drainage system was not within the dressing.The tubing of the lumbar catheter became disconnected from the connection point.Tubing pulled free of connection point male adapter that then connects to drainage system tubing.Unclear how it became disconnected as it was reported to be functional with last assessment.Upon next assessment drainage system found to have no new output, air found in tubing, and tubing disconnected at connection point male adapter.Patient developed pneumocephalus requiring surgical intervention which was completed a planned procedure which was moved up due to pneumocephalus.Cerebrospinal fluid leak due to head trauma, history of craniotomy.Pt-4587, device-2900.Reference reports - mw5182169.Additional information was subsequently received as follows: 1.Please provide the reporting facility name.(b)(6), 2.Please provide the complete address of the reporting facility (b)(6), 3.Can you please verify the type of procedure for which accudrain was used? lumbar drain.4.What is the emergent revision procedure that was performed? previously planned surgery moved up and tension pneumocephalus addressed during the procedure: bicoronal frontal cranioplasty, skull base repair csf leak, bilateral frontal sinus exenteration, fascia lata harvest graft, fat graft, temporalis muscle flap 5.Was there csf leakage during the incident? yes 6.How much csf leaked during the incident (if an exact amount cannot be provided, please provide an approximate: small amount, moderate, etc.)? not qualified.Linen was damp, large? 7.Was the patient moved, or being moved at the time of the incident? not being repositioned by staff at time, unclear if patient moved self in bed between assessments, but was on bedrest.8.Please provide the patient outcome after the surgical intervention.Back to baseline after procedure.9.Has product been returned for evaluation? if yes, please provide tracking information.Has not been returned but is available.Please provide your shipping address and preferences as it is a biohazard.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The accudrain (ins8401) with anti-reflux valve was not returned for evaluation to verify the reported condition and establish a root cause, and the device history record (dhr) review is not possible because the product lot number was not reported.The complaint description seems to report that the (female) catheter connector separated from the male luer at the end of the accudrain¿s patient-line; however, the unit is not available to determine if the accudrain¿s male luer has a defect that could cause such disconnection.Possible causes for the disconnection of these components could be related to a faulty connector (accudrain¿s male luer or catheter¿s female luer) or that the connectors were not appropriately tightened during product setup.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
ACCUDRAIN WITH ANTI-REFLUX VALVE
Common Device Name
EXTERNAL CSF DRAINAGE
Manufacturer (Section D)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
road 402 north, km 1.2
anasco PR 00610
Manufacturer (Section G)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
anasco PR 00610
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24539458
Report Number2648988-2026-00006
Device Sequence Number8971817
Product Code JXG
UDI-Device Identifier10381780023883
UDI-Public10381780023883
Combination Product (Y/N)N
PMA/510(K) Number
K042825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberINS8401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer04/07/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age22 YR
Patient SexMale